Alert archive / Alabama / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 157, NWS Mobile, AL

November 17, 20146 counties in Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Nov 17, 2014, 2:09 AM CST for 6 counties in Alabama. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 17, 2014, 2:09 AM CST (08:09 UTC)
Expired
Nov 17, 2014, 3:15 AM CST
In force
66 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

Counties Baldwin County, AL, Clarke County, AL, Conecuh County, AL, Escambia County, AL, Monroe County, AL, Washington County, AL

The radar

The Mobile radar (KMOB), 83 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 16, 9:49 PM CSTTornado WatchSPC7 hr
Nov 17, 1:32 AM CSTTornado WatchSPC7 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 8.2 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2014-11-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 496 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2014-11-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 295 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
496 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
825 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
295 m²/s²
0-3 km storm-relative helicity
414 m²/s²
Significant tornado parameter
0.7
Supercell composite
5.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

217 
WUUS54 KMOB 170809
SVRMOB
ALC003-025-035-053-099-129-170915-
/O.NEW.KMOB.SV.W.0157.141117T0809Z-141117T0915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
209 AM CST MON NOV 17 2014

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN CONECUH COUNTY IN SOUTH CENTRAL ALABAMA...
  NORTHWESTERN ESCAMBIA COUNTY IN SOUTH CENTRAL ALABAMA...
  WESTERN MONROE COUNTY IN SOUTH CENTRAL ALABAMA...
  NORTH CENTRAL BALDWIN COUNTY IN SOUTHWEST ALABAMA...
  SOUTHERN CLARKE COUNTY IN SOUTHWEST ALABAMA...
  EASTERN WASHINGTON COUNTY IN SOUTHWEST ALABAMA...

* UNTIL 315 AM CST

* AT 208 AM CST...A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  DAMAGING WINDS OVER 60 MPH WERE LOCATED ALONG A LINE EXTENDING FROM
  4 MILES SOUTHWEST OF JACKSON TO 14 MILES EAST OF CITRONELLE...AND
  MOVING EAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WHATLEY...            JACKSON...            URIAH...
  MONROEVILLE...        MEGARGEL...           FRISCO CITY...
  EXCEL...              WAGARVILLE...         SAINT STEPHENS...

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 68 AND 74.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS OFTEN PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING. PLEASE TAKE COVER UNTIL THE STORM PASSES.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST MONDAY MORNING FOR
SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI. A TORNADO WATCH ALSO
REMAINS IN EFFECT UNTIL 900 AM CST MONDAY MORNING FOR SOUTHWESTERN
ALABAMA AND NORTHWEST FLORIDA.

&&

LAT...LON 3119 8723 3117 8798 3117 8799 3116 8800
      3116 8809 3155 8812 3175 8733
TIME...MOT...LOC 0810Z 263DEG 37KT 3149 8794 3114 8798

$$
1 follow-up statement
374 
WWUS54 KMOB 170848
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
248 AM CST MON NOV 17 2014

ALC129-170857-
/O.CAN.KMOB.SV.W.0157.000000T0000Z-141117T0915Z/
WASHINGTON AL-
248 AM CST MON NOV 17 2014

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR EASTERN
WASHINGTON COUNTY...

AT 244 AM CST...THE STORM THAT PROMPTED THE WARNING FOR EASTERN 
WASHINGTON COUNTY HAS WEAKENED TO BELOW SEVERE LIMITS/MOVED OUT OF 
THE COUNTY...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST MONDAY MORNING FOR
SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI. A TORNADO WATCH ALSO
REMAINS IN EFFECT UNTIL 900 AM CST MONDAY MORNING FOR SOUTHWESTERN
ALABAMA AND NORTHWEST FLORIDA.

LAT...LON 3121 8724 3119 8794 3120 8795 3132 8767
      3165 8755 3175 8733
TIME...MOT...LOC 0847Z 263DEG 37KT 3168 8740 3120 8747

$$

ALC003-025-035-053-099-170915-
/O.CON.KMOB.SV.W.0157.000000T0000Z-141117T0915Z/
CONECUH AL-ESCAMBIA AL-MONROE AL-CLARKE AL-BALDWIN AL-
248 AM CST MON NOV 17 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM CST
FOR EXTREME NORTH CENTRAL BALDWIN...SOUTHEASTERN CLARKE...WESTERN
MONROE...NORTHWESTERN ESCAMBIA AND SOUTHWESTERN CONECUH COUNTIES...

AT 244 AM CST...A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS OVER 60 MPH WERE LOCATED ALONG A LINE EXTENDING FROM
12 MILES NORTHWEST OF MONROEVILLE TO 12 MILES NORTH OF ATMORE...
MOVING EAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  URIAH...              MONROEVILLE...        MEGARGEL...
  FRISCO CITY...        EXCEL...              I65 AND AL 113...

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 70 AND 74.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST MONDAY MORNING FOR
SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI. A TORNADO WATCH ALSO
REMAINS IN EFFECT UNTIL 900 AM CST MONDAY MORNING FOR SOUTHWESTERN
ALABAMA AND NORTHWEST FLORIDA.

&&

LAT...LON 3121 8724 3119 8794 3120 8795 3132 8767
      3165 8755 3175 8733
TIME...MOT...LOC 0847Z 263DEG 37KT 3168 8740 3120 8747

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 17, 12:17 AM CST, 1 hour 52 minutes earlier.

Area forecast discussion, Nov 17, 12:17 AM CST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
1217 AM CST MON NOV 17 2014

.AVIATION...PREVAILING MVFR CEILINGS WILL CONTINUE OVER THE REGION
AHEAD OF AN APPROACHING COLD FRONT. CEILINGS IFR OVER INLAND PORTIONS
OF SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA AS NUMEROUS SHRA AND
SCATTERED TSRA FILL IN THIS EVENING...SPREADING EAST THROUGH SUNRISE.
SOUTH WINDS 10-15 KNOTS WITH HIGHER GUSTS WILL OCCUR ESPECIALLY NEAR
THE COAST THROUGH THIS EVENING. WINDS SHIFT NORTHWEST AND INCREASE TO
AROUND 15 KNOTS WITH HIGHER GUSTS EARLY MONDAY MORNING BEHIND THE
FRONT...WHICH SHOULD REACH INTERSTATE 65 BY 12Z...AND CLEAR THE
ENTIRE REGION...INCLUDING COASTAL WATERS...BY 18Z. 77/BD

&&

.PREV DISCUSSION... /ISSUED 1031 PM CST SUN NOV 16 2014/

MESOSCALE UPDATE...THE 17.00Z LIX SOUNDING INDICATES A SUFFICIENTLY
MOIST AND MARGINALLY UNSTABLE AIRMASS OVER THE LOWER MISSISSIPPI
VALLEY. THIS IS LOCATED SOUTH OF A NORTHWARD MOVING WARM FRONT LOCATED
OVER THE CENTRAL GULF COAST. STRONG LOW LEVEL WIND SHEAR FROM 170 DEG
AND 5 KNOTS AT ABOUT 150 FEET...TO 190 DEG 35 KNOTS AT 1200
FEET...AND 200 DEGREES AND 40 KNOTS AT 2000 FEET. THIS VERTICAL WIND
PROFILE WAS OBSERVED AS A LOW LEVEL CURVED HODOGRAPH...AND FORECAST
SOUNDINGS FROM THE GFS...NAM...AND RUC OUTPUTS INDICATED CONSIDERABLY
MORE HELICITY WOULD BE BROUGHT ABOUT OVER POINTS EAST OF THE INSITU
SOUNDING. ALL OF THESE JUSTIFIED A TORNADO WATCH UNTIL 5 AM FOR
ISOLATED TORNADOES FOR THE NEXT SEVERAL HOURS. THE AREA COVERED BY
THE TORNADO WATCH INCLUDES AREAS WEST OF THE TOMBIGBEE RIVER...EXCEPT
FOR CHOCTAW COUNTY. 77/BD

PREV DISCUSSION... /ISSUED 647 PM CST SUN NOV 16 2014/

AVIATION...17/00Z TERMINAL FORECAST DISCUSSION...
GENERALLY PREVAILING MVFR CIGS WILL CONTINUE OVER THE REGION THIS
EVENING AS SOUTHERLY FLOW PERSISTS AHEAD OF AN APPROACHING
TROUGH/COLD FRONT. IFR CIGS DEVELOP OVER INLAND PORTIONS OF
SOUTHEAST MS/SOUTHWEST AL AS RAIN AND A FEW TSRA FILL IN ACROSS
THESE LOCATIONS THIS EVENING...SPREADING EAST DURING THE EARLY
MORNING HOURS. MVFR TO IFR CONDITIONS INCREASING LATE TONIGHT AND
EARLY MONDAY MORNING AS SHRA AND TSRA ACTIVITY ALONG AND JUST AHEAD
OF THE FRONT MOVES EAST ACROSS THE AREA. SOUTHERLY WINDS 10-15 KNOTS
WITH A FEW HIGHER GUSTS WILL PERSIST ESPECIALLY NEAR THE COAST
THROUGH THIS EVENING. WINDS TURN NORTHWEST AND INCREASE TO AROUND 15
KNOTS WITH HIGHER GUSTS EARLY MONDAY MORNING BEHIND THE
FRONT...AGAIN ESPECIALLY NEAR THE COAST. 12/DS

PREV DISCUSSION... /ISSUED 435 PM CST SUN NOV 16 2014/

A RISK OF SEVERE STORMS EXISTS ALONG THE SOUTHERN HALF OF THE
LOCAL AREA TONIGHT...

A STRONG ARCTIC COLD FRONT BRINGS POTENTIAL RECORD COLD MONDAY AND
TUESDAY NIGHT...

SHORT TERM [TONIGHT THROUGH MONDAY NIGHT]...DEEP CYCLONIC FLOW
EXISTS ACROSS MUCH OF THE COUNTRY THIS AFTERNOON AS A BROAD LONGWAVE
TROUGH CONTINUES TO DEEPEN OVER THE CENTRAL CONUS. SOUTHWEST FLOW
ALOFT PREVAILS ACROSS THE CENTRAL GULF COAST REGION IN ADVANCE OF
THIS FEATURE. A SURFACE LOW PRESSURE SYSTEM WAS LOCATED OVER SOUTH
CENTRAL LOUISIANA THIS AFTERNOON...WITH AN ASSOCIATED SURFACE TROUGH
AXIS/FRONTAL BOUNDARY STRETCHING NORTHEASTWARD ACROSS SOUTH CENTRAL
MISSISSIPPI AND CENTRAL ALABAMA/GEORGIA. SOUTH TO SOUTHEAST FLOW IN
ADVANCE OF THIS FEATURE HAS ALLOWED LOW LEVEL MOISTURE TO GRADUALLY
TRANSPORT NORTHWARD ACROSS MUCH OF THE CWFA THIS AFTERNOON...AND
SURFACE DEWPOINTS ARE RANGING FROM THE MID 50S TO AROUND 60 OVER THE
INTERIOR TO THE LOWER TO MID 60S NEAR THE IMMEDIATE COAST. A MUCH
COOLER AIRMASS WAS LOCATED BEHIND THE BOUNDARY...WITH TEMPERATURES
ONLY IN THE 40S AND 50S ACROSS CENTRAL AND NORTHERN PORTIONS OF
MISSISSIPPI AND ALABAMA. SYNOPTIC SCALE LIFT AND SOME ELEVATED
INSTABILITY ALONG AND BEHIND THE BOUNDARY HAS RESULTED IN A LARGE
AREA OF RAIN WITH A FEW EMBEDDED THUNDERSTORMS STRETCHING FROM
SOUTHERN LOUISIANA THROUGH SOUTHWEST/CENTRAL MISSISSIPPI...AND
INTO NORTHERN PORTIONS OF ALABAMA AND GEORGIA THIS AFTERNOON. MOST OF
THE PRECIPITATION ALONG THIS AXIS HAS SO FAR REMAINED TO THE WEST AND
NORTH OF OUR CWFA THIS AFTERNOON.

SURFACE LOW PRESSURE WILL LIFT NORTHEASTWARD ACROSS NORTHERN ALABAMA
AND GEORGIA THIS EVENING...AND SOUTHERLY TO SOUTHWESTERLY LOW LEVEL
FLOW WILL CONTINUE TO ALLOW FOR WARM/MOIST ADVECTION ACROSS MUCH OF
OUR CWFA THROUGH LATE TONIGHT. HIGH RESOLUTION/SHORT TERM SOLUTIONS
ARE IN GOOD AGREEMENT WITH GRADUALLY BRINGING SYNOPTIC SCALE LIFT
SOUTHEASTWARD INTO NORTHWESTERN PORTIONS OF OUR CWFA THIS EVENING...
THEN EASTWARD THROUGH THE REMAINDER OF THE AREA LATE TONIGHT INTO
EARLY MONDAY MORNING. NUMEROUS TO WIDESPREAD SHOWERS WITH SCATTERED
TO NUMEROUS THUNDERSTORMS WILL SPREAD OVER THE CWFA THROUGH TONIGHT
AHEAD OF AN APPROACHING STRONG COLD FRONT MOVING FROM THE MISSISSIPPI
VALLEY TOWARD THE GULF COAST REGION. STRONG DEEP LAYER SHEAR WILL
SPREAD ACROSS OUR FORECAST AREA TONIGHT...45-60 KNOTS IN THE 0-6 KM
LAYER PER LATEST SHORT TERM DATA...AS FLOW INCREASES WELL AHEAD OF
THE DEEP TROUGH TO THE WEST. MLCAPE VALUES SHOULD GENERALLY RANGE
LESS THAN 500 J/KG OVER INTERIOR PORTIONS OF THE CWFA TONIGHT...
BUT COULD RANGE AS HIGH AS 500-1000+ J/KG CLOSER TO THE COAST WITHIN
THE MORE MOIST AIRMASS. STORM RELATIVE HELICITY VALUES WILL INCREASE
AHEAD OF THE APPROACHING BOUNDARY TONIGHT...ESPECIALLY NEAR THE COAST
WHERE 0-1 KM VALUES COULD EXCEED 250 M2/S2. THERE WILL BE A LIMITED
RISK OF SEVERE WEATHER MAINLY SOUTH OF THE HIGHWAY 84 CORRIDOR LATE
TONIGHT INTO EARLY MORNING MONDAY...WITH THE MORE FAVORED POTENTIAL
NEAR THE COAST. THE PRIMARY HAZARDS WILL BE DAMAGING WINDS AND
POSSIBLY ISOLATED TORNADOES. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE
WITH MUCH OF THE REGION POTENTIALLY RECEIVING 1-2 INCHES OF RAIN WITH
LOCALIZED HIGHER AMOUNTS. OVERALL FLASH FLOODING POTENTIAL WILL BE
LOW GIVEN THE ANTECEDENT DRY CONDITIONS...BUT LOCALIZED FLOODING OF
LOW LYING/URBAN AREAS WILL BE POSSIBLE.

SHOWERS AND STORMS WILL DECREASE IN COVERAGE FROM WEST TO EAST MONDAY
MORNING AS THE STRONG COLD FRONT ADVANCES ACROSS THE REGION. IN
FACT...HIGH TEMPERATURES MONDAY COULD OCCUR IN THE MORNING...WITH
TEMPS STEADY OR FALLING THROUGH THE DAY AS STRONG COLD ADVECTION
SPREADS OVER THE AREA. WE HAVE TRENDED HOURLY GRIDS TOWARD A STEADY
OR SLOW FALL...ESPECIALLY OVER CENTRAL AND WESTERN AREAS. BREEZY
NORTHWEST WINDS FOLLOW IN THE WAKE OF THE FRONT MONDAY. LATER SHIFTS
MAY NEED TO EVALUATE A WIND ADVISORY NEAR THE COAST. /21

STRONG ARCTIC HIGH EXPANDS ACROSS THE CENTRAL GULF COAST MONDAY
NIGHT...BRINGING STRONG COLD AIR ADVECTIVE PROCESSES AND COLDER
THICKNESSES RESULTING IN THE OVERNIGHT LOWS PLUNGING INTO THE 20S FOR
MUCH OF THE LOCAL AREA. LOOKING AT MANY AREAS...LATEST FORECAST LOWS
IN THE MID/UPPER 20S COULD TIE OR BREAK RECORDS. WIND CHILL VALUES
FORECAST TO DIP INTO THE TEENS. /10

LONG TERM [TUESDAY THROUGH SUNDAY]...WITH ARCTIC HIGH IN PLACE ON
TUESDAY...HIGH TEMPERATURES LOOK TO STRUGGLE TO GET OUT OF THE 40S
MOST AREAS...MAYBE BREAKING THE 50 DEGREE MARK ALONG THE BEACHES.
FORECAST DAYTIME HIGHS ON TUESDAY WILL BE SOME 20 TO 25 DEGREES BELOW
CLIMATOLOGICAL NORMALS. TUESDAY NIGHT...LOWS AROUND 20 WELL INLAND TO
MID 20S NEAR THE COAST COULD TURN OUT TO BE THE COLDEST SO FAR THIS
SEASON. LOCAL HARD FREEZE CRITERIA COULD BE MET OVER INTERIOR
SOUTHWEST ALABAMA AND WILL MAINTAIN MENTION OF THE HARD FREEZE
POTENTIAL IN THE HAZARDOUS WEATHER OUTLOOK FOR TUESDAY NIGHT INTO
EARLY WEDNESDAY MORNING. /10/29

WEDNESDAY THROUGH SUNDAY...DRY CONDITIONS CONTINUE THROUGH THURSDAY
WITH A SMALL CHANCE FOR RAIN THURSDAY NIGHT INTO SATURDAY AS A WEAK
COLD FRONT ADVANCES FROM THE WEST AND MOVES THROUGH THE AREA. AFTER A
COLD START TO THE MEDIUM RANGE...TEMPERATURES MODERATE TO NEAR
SEASONABLE LEVELS BY THE LATTER END OF THE OUTLOOK. 10/29

AVIATION...
16.18Z TERMINAL FORECAST DISCUSSION...
MVFR CIGS WILL CONTINUE TO IMPACT THE REGION THIS AFTERNOON AS
SOUTHERLY FLOW PERSISTS AHEAD OF AN APPROACHING TROUGH/COLD FRONT.
IFR CIGS MAY DEVELOP OVER INLAND PORTIONS OF SOUTHEAST MS/SOUTHWEST
AL AS RAIN AND A FEW TSRA FILL IN ACROSS THESE LOCATIONS LATE IN THE
AFTERNOON...AND MVFR TO IFR CONDITIONS WILL BE POSSIBLE WITH
INCREASING COVERAGE OF RAIN AND SCATTERED TSRA AHEAD OF THE FRONT
LATE THIS EVENING THROUGH THE OVERNIGHT HOURS. SOUTHERLY WINDS 10-15
KNOTS WITH A FEW HIGHER GUSTS WILL PERSIST ESPECIALLY NEAR THE COAST
THROUGH THIS EVENING. WINDS TURN NORTHWEST AND INCREASE TO AROUND 15
KNOTS WITH HIGHER GUSTS EARLY MONDAY MORNING...AGAIN ESPECIALLY NEAR
THE COAST. /21

MARINE...LOW PRESSURE WILL LIFT FROM THE LOWER MISSISSIPPI VALLEY
REGION EARLY THIS EVENING TO NORTHERN ALABAMA AND GEORGIA BY EARLY
MONDAY MORNING. A MODERATE TO STRONG SOUTH TO SOUTHWEST FLOW WILL
CONTINUE OVER THE MARINE AREA THROUGH TONIGHT IN ADVANCE OF THIS
SYSTEM. A STRONG COLD FRONT WILL PUSH THROUGH THE NORTHERN GULF
MONDAY MORNING...AND STRONG OFFSHORE FLOW WILL SPREAD OVER THE MARINE
AREA FOLLOWING THE PASSAGE OF THE FRONT MONDAY THROUGH TUESDAY.
FREQUENT GUSTS TO GALE FORCE WILL ALSO BE POSSIBLE OVER THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA PANHANDLE BEYOND 20 NAUTICAL
MILES MONDAY EVENING THROUGH TUESDAY MORNING. WE HAVE ISSUED A GALE
WATCH FOR THE OFFSHORE WATERS MONDAY EVENING AND TUESDAY MORNING.
SEAS BUILD TO 4 TO 7 FEET OVER THE NEAR SHORE WATERS THROUGH LATE
MONDAY/EARLY TUESDAY...WITH BUILDING SEAS OF 7 TO 9 FEET WELL
OFFSHORE. /21

FIRE WEATHER...A STRONG COLD FRONT PLUNGES SOUTHEAST ACROSS THE
LOWER MISSISSIPPI RIVER VALLEY THIS EVENING...BRINGING PERIODS OF
SHOWERS AND EMBEDDED STORMS TO THE CENTRAL GULF COAST. WIND SHIFT
WITH THE FRONTAL PASSAGE OCCURS LATE MONDAY MORNING...FOLLOWED BY A
STRENGTHENING MIXED LAYER NORTH TO NORTHWEST FLOW AND GOOD DISPERSION
THROUGH THE DAY. STRONG HIGH PRESSURE EXPANDS ACROSS THE CENTRAL GULF
COAST ON TUESDAY BRINGING THE POTENTIAL OF CRITICALLY LOW AFTERNOON
HUMIDITY BELOW 25 PERCENT. DAYTIME DISPERSION ON TUESDAY REMAINS
GOOD. /10

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      49  51  25  48  24 / 100  40  05  00  00
PENSACOLA   58  60  28  49  28 /  80  70  05  00  00
DESTIN      63  68  32  51  32 /  80  80  10  00  00
EVERGREEN   52  52  24  43  21 / 100  60  05  00  00
WAYNESBORO  46  49  24  45  22 / 100  20  05  00  00
CAMDEN      48  48  24  44  20 / 100  50  05  00  00
CRESTVIEW   60  64  26  48  21 /  80  80  10  00  00

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM MONDAY FOR THE FOLLOWING ZONES:
     WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...
     WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60
     NM...

     GALE WATCH FROM 6 PM MONDAY TO NOON TUESDAY FOR THE FOLLOWING
     ZONES: WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60
     NM...WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO
     60 NM...

     SMALL CRAFT ADVISORY UNTIL NOON TUESDAY FOR THE FOLLOWING ZONES:
     CHOCTAWHATCHEE BAY...COASTAL WATERS FROM DESTIN TO
     PENSACOLA FL OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL
     TO PASCAGOULA MS OUT 20 NM...MISSISSIPPI SOUND...NORTHERN
     MOBILE BAY...PENSACOLA BAY SYSTEM...PERDIDO BAY...SOUTHERN
     MOBILE BAY...

&&
Hazardous weather outlook, Nov 16, 3:46 PM CST, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
346 PM CST SUN NOV 16 2014

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-172215-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
346 PM CST SUN NOV 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A VIGOROUS UPPER LEVEL DISTURBANCE AND STRONG SURFACE COLD FRONT
APPROACHING FROM THE WEST WILL LEAD TO WIDESPREAD RAIN WITH EMBEDDED
THUNDERSTORMS...SPREADING EAST ACROSS THE AREA. A FEW STRONG STORMS
WILL BE POSSIBLE...OCCURRING LATE THIS EVENING AND ON PAST
MIDNIGHT...GENERALLY SOUTH OF US HIGHWAY 84. ALONG THE COAST AND
OFFSHORE...WHERE SLIGHTLY HIGHER INSTABILITY RESIDES...AN ELEVATED
RISK OF SEVERE WEATHER EXISTS. THE MAIN THREAT IN ANY STORMS THAT BECOME
BRIEFLY SEVERE WILL BE DAMAGING STRAIGHT LINE WINDS IN EXCESS OF 60
MPH AND ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A MUCH COLDER AIRMASS FILTERS ACROSS THE CENTRAL GULF COAST EARLY IN
THE WEEK AS A LARGE ARCTIC SURFACE HIGH EXPANDS OVER THE DEEP SOUTH.
VERY COLD TEMPERATURES ARE FORCAST MONDAY NIGHT WITH LOWS RANGING
FROM 23 TO 28 NORTH OF THE COAST. THE COLDEST TEMPERATURES OF THE
SEASON ARE EXPECTED FOR TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING
WITH LOWS PLUNGING TO NEAR 20 OVER THE INTERIOR. A HARD FREEZE IS LOCALLY
DEFINED AS 20 DEGREES OR COLDER...AND A HARD FREEZE MAY OCCUR OVER
INTERIOR SOUTHWEST AND SOUTH CENTRAL ALABAMA LATE TUESDAY NIGHT INTO
EARLY WEDNESDAY MORNING. STAY TUNED FOR UPDATES ON THIS COLD WEATHER
OUTBREAK.

VERY DRY CONDITIONS ON TUESDAY SUPPORTS AN INCREASED RISK OF
WILDFIRE AS MINIMUM AFTERNOON HUMIDITY DROPS TO BELOW 25 PERCENT OVER
MANY AREAS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH SATURDAY.

GMZ630>635-650-655-670-675-172215-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
346 PM CST SUN NOV 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

APPROACH AND PASSAGE OF STRONG ARCTIC FRONT BRINGS HAZARDS TO SMALLER
MARINE CRAFT IN THE SHORT TERM. SOUTHWEST TO WEST WINDS AROUND 20
KNOTS LATE TONIGHT...BECOME NORTHWEST TO NORTH AND INCREASING TO 20
TO 25 KNOTS WITH HIGHER GUSTS EARLY MONDAY MORNING. SEAS BUILD TO 4
TO 6 FEET.

AHEAD OF THE FRONT...A FEW STRONG TO BRIEFLY SEVERE STORMS ARE
POSSIBLE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG COLD FRONT PASSES EAST OF THE AREA ON MONDAY WITH A STRONG
ARCTIC HIGH EXPANDING ACROSS THE GULF COAST. NORTH WINDS OF 20 TO 30
KNOTS WITH FREQUENT GUSTS TO GALE FORCE WILL BE POSSIBLE THROUGH
TUESDAY MORNING OVER THE OPEN ALABAMA AND NORTHWEST FLORIDA COASTAL
WATERS.

In the hours before

Special weather statement, Nov 16, 8:35 PM CST, 5 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
835 PM CST SUN NOV 16 2014

MSZ067-170330-
WAYNE MS-
835 PM CST SUN NOV 16 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN WAYNE COUNTY
IN SOUTHEAST MISSISSIPPI...THROUGH 930 PM CST...

AT 832 PM CST...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 14 MILES WEST OF WAYNESBORO TO 10 MILES SOUTHEAST
OF LAUREL...AND MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WAYNESBORO...         CLARA...

THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.

THESE STORMS MAY INTENSIFY AND A WARNING MAY BE NEEDED. PLEASE
CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER NATIONAL WEATHER
SERVICE UPDATES OR POSSIBLE WARNINGS.

&&
Special weather statement, Nov 16, 11:35 PM CST, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1135 PM CST SUN NOV 16 2014

MSZ075-078-170630-
STONE MS-PERRY MS-
1135 PM CST SUN NOV 16 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT STONE AND PERRY
COUNTIES IN SOUTHEAST MISSISSIPPI...THROUGH 1230 AM CST...

AT 1132 PM CST...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 7 MILES SOUTHEAST OF PETAL TO 12 MILES NORTHWEST
OF WIGGINS...AND MOVING EAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RICHTON...            NEW AUGUSTA...        BEAUMONT...
  WIGGINS...            PERKINSTON...

THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.

THESE STORMS MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST MONDAY MORNING FOR
SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI.

&&
Special weather statement, Nov 16, 11:43 PM CST, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1143 PM CST SUN NOV 16 2014

ALZ051-170645-
CHOCTAW AL-
1143 PM CST SUN NOV 16 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN CHOCTAW COUNTY
IN SOUTHWEST ALABAMA...THROUGH 1245 AM CST...

AT 1140 PM CST...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 14 MILES NORTHWEST OF BUTLER TO 13 MILES WEST OF
BUTLER...AND MOVING NORTHEAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PENNINGTON...         NEEDHAM...            LISMAN...
  BUTLER...

THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.

THESE STORMS MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST MONDAY MORNING FOR
SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI.

&&
Special weather statement, Nov 17, 12:19 AM CST, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1219 AM CST MON NOV 17 2014

ALZ052-MSZ067-075-076-170715-
WASHINGTON AL-WAYNE MS-PERRY MS-GREENE MS-
1219 AM CST MON NOV 17 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN WAYNE...
SOUTHERN PERRY AND GREENE COUNTIES IN SOUTHEAST MISSISSIPPI...
SOUTHWESTERN WASHINGTON COUNTY IN SOUTHWEST ALABAMA...THROUGH 115 AM
CST...

AT 1217 AM CST...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 13 MILES EAST OF RICHTON TO 14 MILES SOUTHEAST OF
RICHTON TO 16 MILES NORTHEAST OF WIGGINS...AND MOVING EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  STATE LINE...         MCLAIN...             LEAKESVILLE...
  VINEGAR BEND...       FRUITDALE...

THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.

THESE STORMS MAY INTENSIFY AND A WARNING MAY BE NEEDED. PLEASE
CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER NATIONAL WEATHER
SERVICE UPDATES OR POSSIBLE WARNINGS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST MONDAY MORNING FOR
SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI.

&&
Special weather statement, Nov 17, 1:24 AM CST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
124 AM CST MON NOV 17 2014

ALZ052-053-055-061-062-MSZ075-076-078-079-170815-
MONROE AL-WASHINGTON AL-STONE MS-PERRY MS-GREENE MS-UPPER BALDWIN AL-
CLARKE AL-UPPER MOBILE AL-GEORGE MS-
124 AM CST MON NOV 17 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN STONE...
SOUTHERN PERRY...SOUTHERN GREENE AND NORTHERN GEORGE COUNTIES IN
SOUTHEAST MISSISSIPPI...SOUTHWESTERN MONROE...WASHINGTON...SOUTHERN
CLARKE...NORTHWESTERN BALDWIN AND NORTHERN MOBILE COUNTIES IN
SOUTHWEST ALABAMA...THROUGH 215 AM CST...

AT 115 AM CST...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 7 MILES SOUTH OF CHATOM TO 11 MILES NORTHEAST OF
LEAKESVILLE TO 16 MILES NORTHEAST OF WIGGINS...AND MOVING EAST AT 35
MPH.

* LOCATIONS IMPACTED INCLUDE...
  MOWA CHOCTAW RESERVATION...                 MOVICO...
  MOUNT VERNON...       GULFCREST...          CITRONELLE...
  CHUNCHULA...          CALVERT...            BUCKS...
  LEAKESVILLE...

THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST MONDAY MORNING FOR
SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI.

&&
Local storm report, Nov 17, 1:59 AM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
159 AM CST MON NOV 17 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0137 AM     TSTM WND DMG     2 E RUTAN               31.44N 88.15W
11/17/2014                   WASHINGTON         AL   EMERGENCY MNGR

            MULTIPLE TREES DOWN ALONG HWY 56 SOUTH OF HOBSON

&&

RROGERS

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 17, 1:29 AM CSTSevere Thunderstorm WarningMOBClarke, Washington61 min
Nov 17, 1:41 AM CSTTornado WarningMOBClarke, Washington49 min
Nov 17, 2:08 AM CSTTornado WarningMOBClarke37 min
Nov 17, 2:37 AM CSTTornado WarningMOBClarke, Monroe, Wilcox25 min
Nov 17, 3:07 AM CSTTornado WarningMOBConecuh, Monroe53 min
Nov 17, 3:14 AM CSTTornado WarningMOBButler, Conecuh, Monroe, Wilcox14 min
Nov 17, 3:22 AM CSTSpecial Marine WarningMOB83 min
Nov 17, 3:45 AM CSTTornado WarningMOBButler, Conecuh45 min
Nov 17, 4:07 AM CSTSevere Thunderstorm WarningMOBButler, Covington, Crenshaw53 min
Nov 17, 4:21 AM CSTTornado WarningMOBButler, Crenshaw39 min
Nov 17, 4:24 AM CSTHard Freeze WatchMOBButler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more26 hr
Nov 17, 4:24 AM CSTWind AdvisoryMOBButler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more26 hr
Nov 17, 4:41 AM CSTSevere Thunderstorm WarningMOBBaldwin, Conecuh, Escambia49 min
Nov 17, 4:42 AM CSTTornado WarningMOBCrenshaw20 min
Nov 17, 5:09 AM CSTSpecial Marine WarningMOB2 hr
Nov 17, 5:47 AM CSTGale WarningMOB24 hr
Nov 17, 5:47 AM CSTSmall Craft AdvisoryMOB42 hr
Nov 17, 5:47 AM CSTSmall Craft AdvisoryMOB36 hr
Nov 17, 5:51 AM CSTFire Weather WatchMOBButler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more48 hr
Nov 17, 5:51 AM CSTFire Weather WatchMOBButler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more25 hr

Nearby

Severe Thunderstorm Warnings in Alabama, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.